Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2007, 8:33 PM CST for Russell County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 8:33 PM CST (02:33 UTC)
- Expired
- Feb 13, 2007, 8:57 PM CST
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 5:18 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 140233
SVRBMX
ALC113-140315-
/O.NEW.KBMX.SV.W.0032.070214T0233Z-070214T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA
* UNTIL 915 PM CST
* AT 833 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF PITTSVIEW...OR ABOUT 19 MILES
NORTHWEST OF LAKEPOINT RESORT STATE PARK...AND MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PITTSVIEW BY 840 PM CST
GLENVILLE BY 845 PM CST
7 MILES SOUTH OF HOLY TRINITY BY 855 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3215 8526 3216 8538 3231 8533 3222 8496
3219 8496 3218 8501 3215 8504 3210 8504
3207 8506 3208 8512 3207 8519
$$1 follow-up statement
000
WWUS54 KBMX 140257
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 PM CST TUE FEB 13 2007
ALC113-140307-
/O.CAN.KBMX.SV.W.0032.000000T0000Z-070214T0315Z/
RUSSELL AL-
857 PM CST TUE FEB 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUSSELL COUNTY IS
CANCELLED...
AT 857 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3215 8526 3216 8538 3231 8533 3222 8496
3219 8496 3218 8501 3215 8504 3210 8504
3207 8506 3208 8512 3207 8519
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 7:44 PM CST, 49 minutes earlier.
Area forecast discussion, Feb 13, 7:44 PM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 744 PM CST TUE FEB 13 2007 .UPDATE...UPDATE FOR EVENING WEATHER AND AVIATION. && .DISCUSSION...THREAT WINDING DOWN OVER A GOOD PORTION OF THE AREA...BUT SOME AREAS ARE STILL OF CONCERN. PER SPC SWOMCD...SOUTHEASTERN COUNTIES ARE STILL PRIMED TO SUSTAIN STRONG TO SEVERE THUNDERSTORMS THROUGH THE WATCH PERIOD...WITH LESS OF A CONCERN OVER NORTHERN COUNTIES...WHERE MORE STABLE AIR IS LOCATED. IN THE SOUTH...SURFACE BOUNDARY...WITH 60 DEGREE DEWPOINTS...IS SLOWLY MOVING NORTH...AND WILL LIKELY SUSTAIN EXISTING THUNDERSTORM CLUSTER ON A SOUTHEASTWARD TRACK. WILL CONTINUE CLEARING COUNTIES BEHIND THE LINE OF THUNDERSTORMS AS IT MOVES EASTWARD. SHARPLY COLDER AIR REMAINS POISED TO MOVE IN BEHIND THE COLD FRONT TONIGHT...ON GUSTY WESTERLY AND NORTHWESTERLY WINDS. && .AVIATION...LINE OF THUNDERSTORMS WILL MOVE OUT OF THE STATE THIS EVENING...WITH IFR CLOUDS FILLING IN BEHIND THE COLD FRONT AND LASTING OVERNIGHT INTO TOMORROW. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && JD/81
Hazardous weather outlook, Feb 13, 1:30 PM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST TUE FEB 13 2007 ALZ011>015-017>050-141930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW WILL MOVE ACROSS THE OHIO VALLEY AND BRING A COLD FRONT THROUGH THE STATE THIS AFTERNOON AND TONIGHT. THE COLD FRONT WILL ENTER WESTERN ALABAMA BEFORE 5 PM...MOVE EAST OF INTERSTATE 65 BETWEEN 7 AND 9 PM AND EXIT EAST OF THE STATE INTO GEORGIA BETWEEN 9 PM AND MIDNIGHT. THE MAIN THREAT WITH THE FRONT AND THE UPPER LEVEL LOW WILL BE LARGE HAIL. THERE IS ALSO A SMALLER THREAT OF STRONG WINDS OF 45 MPH WITH GUSTS TO 60 MPH. FOR LOCATIONS ALONG AND SOUTH OF DEMOPOLIS TO AUBURN A FEW STORM COULD ROTATE CAUSING A FEW ISOLATED TORNADOES. BREEZY CONDITIONS ARE EXPECTED TONIGHT AND WEDNESDAY AS ARCTIC AIR SPILLS SOUTHWARD. SUSTAINED NORTHERLY WINDS AROUND 15 MPH...WITH GUSTS OF 25 TO 30 MPH ARE ANTICIPATED AREAWIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY. 80
In the hours before
Local storm report, Feb 13, 7:07 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL MONTGOMERY 32.35N 86.28W
02/13/2007 E0.75 INCH MONTGOMERY AL AMATEUR RADIO
PENNY SIZED HAIL ON NEIL DRIVE...JUST EAST OF THE EASTERN
BLVD.
0706 PM HAIL MONTGOMERY 32.35N 86.28W
02/13/2007 E1.00 INCH MONTGOMERY AL AMATEUR RADIO
QUARTER SIZED HAIL ON I-85 AND THE EASTERN BLVD IN
MONTGOMERY.
&&
DWILFINGLocal storm report, Feb 13, 7:11 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL MONTGOMERY 32.35N 86.28W
02/13/2007 E0.88 INCH MONTGOMERY AL BROADCAST MEDIA
NICKEL SIZED HAIL JUST OFF CARMICHAEL ROAD.
&&
DWILFINGLocal storm report, Feb 13, 7:16 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL MONTGOMERY 32.35N 86.28W
02/13/2007 E1.00 INCH MONTGOMERY AL BROADCAST MEDIA
QUARTER SIZED HAIL IN MONTGOMERY...ON WINONA AVENUE NEAR
FEDERAL DRIVE.
&&
DWILFINGLocal storm report, Feb 13, 7:21 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 S MONTGOMERY 32.34N 86.28W
02/13/2007 E1.75 INCH MONTGOMERY AL AMATEUR RADIO
GOLF BALL SIZED HAIL JUST SOUTH OF MONTGOMERY NEAR PIKE
ROAD.
0705 PM FUNNEL CLOUD MONTGOMERY 32.35N 86.28W
02/13/2007 MONTGOMERY AL AMATEUR RADIO
FUNNEL CLOUD OVER US HIGHWAY 231...NEAR PIKE ROAD.
&&
DWILFINGLocal storm report, Feb 13, 7:33 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
02/13/2007 MONTGOMERY AL BROADCAST MEDIA
TREES DOWN NEAR ANN STREET IN MONTGOMERY.
0720 PM FLASH FLOOD MONTGOMERY 32.35N 86.28W
02/13/2007 MONTGOMERY AL BROADCAST MEDIA
FLOODING IN THE ANN STREET AREA OF MONTGOMERY.
&&
DWILFINGLocal storm report, Feb 13, 8:18 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL HURTSBORO 32.24N 85.41W
02/13/2007 E1.75 INCH RUSSELL AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN HURTSBORO.
&&
DWILFINGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:10 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 65 min |
| Feb 13, 6:13 PM CST | Tornado Warning | BMX | Autauga | 32 min |
| Feb 13, 6:30 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 29 min |
| Feb 13, 6:30 PM CST | Tornado Warning | BMX | Chilton, Coosa | 27 min |
| Feb 13, 6:39 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 36 min |
| Feb 13, 6:51 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 39 min |
| Feb 13, 6:54 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 27 min |
| Feb 13, 7:12 PM CST | Tornado Warning | BMX | Macon, Montgomery | 48 min |
| Feb 13, 7:26 PM CST | Tornado Warning | BMX | Bullock | 34 min |
| Feb 13, 7:59 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 31 min |
| Feb 13, 8:08 PM CST | Severe Thunderstorm Warning | BMX | Russell | 52 min |
| Feb 13, 8:14 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
| Feb 13, 8:28 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 28 min |
| Feb 14, 3:51 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.